Loading…
Crohns disease

Crohns and Prednisone

Crohns and Prednisone , If you’ve ever been on Prednisone, you know it is a love/hate kind of thing. I love it when I’m feeling so awful that I can’t get out of bed, when I want to die, or at least not live in the state I’m in. I’m also thankful for it when I can’t function except to run to the bathroom, of course and I’m grateful for it when, on the third or fourth day of taking it, I start feeling better. I can eat again. I’m not in pain. That horrible weakness all over my body goes away. I am rejoicing in prednisone happiness. I eagerly swallow it in the morning, knowing that each day I take it I’m going to improve and feel more myself. Soon I will want to eat regular meals again. I will want to leave the house. I will be able to sleep through the night. Yay, prednisone!

I started back on prednisone at the end of December, after getting a massive flare-up, as I talked about in an earlier column. I started at 40 milligrams, which is a typical starting dose for me when I’m feeling that bad. I’ve been doing the usual ever since two weeks on 40 mgs, one week on 30 mgs, one week on 2o mgs, and now I’ve just started a week of 15 mgs. Then I’ll go to 12.5, 10, 7.5, 5, 2.5, and be done. At least that’s the plan.

I’m loving/hating prednisone right now. I know it saves me literally when I’m feeling awful, but I also know that it’s horribly bad for me. My face is really swollen right now, I’ve gained a few pounds, and those are just the short-term side effects. I’m always aware of how it creeps up my blood pressure, how I was diagnosed with osteoporosis at just 43, how I get these strange muscle aches in my legs after I’ve been using it a while, how my mood can go from go-with-the-flow to agitated and depressed and on edge.

 

Read More: Crohn’s and the Prednisone Taper: Love/Hate Relationship Continues

 

Leave a Reply